Patient Comments: TACE - Side Effects

Question:

Did you experience side effects from arterial chemotherapy? What were the side effects? Submit Your Comment

Comment from: Cynjaya, 55-64 Female (Patient) Published: February 11

After arterial chemotherapy, expect, post-procedure pain, bruising, fatigue, nausea, head and body aches, feeling of fullness (inflammation); the chemo is working! Eat light meals, hydrate, be calm and rest! Keep work schedule. Take pain prescriptions. Expect side effects on days 2 and 4. See surgeon for post follow-up CT scan. Expect approximately 4 weeks for initial recovery, and 3 to 10 months for further evaluations.

Comment from: Constance, 55-64 Female (Patient) Published: April 16

I have stage 4 breast cancer which I have been battling for 21 years. In September of 2018, I had the TACE (transarterial chemoembolization) procedure for a metastatic liver tumor. I had severe pain which was eventually found to be caused by my gallbladder being destroyed by the arterial chemotherapy and I had to have surgery. I now have elevated liver enzymes and bilirubin, jaundice off and on and fatigue. Still working.

Comment from: Angry Wife, 75 or over Male (Caregiver) Published: February 05

My husband had TACE procedure in November 2019, and had terrible reaction to arterial chemotherapy. He was back in hospital 3 days after procedure for edema and ileitis for two and half weeks and rehabilitation for 6 1/2 weeks and is still not back to normal. They told us the only side effect was fatigue and some pain. He is just starting to walk again and before the procedure he rode a stationary bike for 45 minutes a day.

Comment from: Caring, 55-64 Male (Caregiver) Published: August 22

My husband had TACE (transcatheter arterial chemoembolization) in May of 2018. Immediately he had back and stomach pain. The doctor seemed to be at a loss as to why. He had an upper gastrointestinal test to see if stomach was ok. Things looked ok the doctor said. Now in August of 2018 he is still in pain and no one can seem to figure out why. Or if they know they are not sharing with us. Seems to be time for another opinion.

Comment from: msandoval, 55-64 Male (Patient) Published: July 17

I had the arterial chemotherapy on Monday, stayed the night in hospital. I was fine until Tuesday night when I got home but then the nausea set in. Horrific! Nausea medication made a difference. Finally I feel like eating but stick to small fruit cups and applesauce. When diarrhea stops, I'll eat more. Abdomen and liver area still demonstrating pain. I have liver cancer stage 3A.

Comment from: mj, 65-74 Female (Patient) Published: February 23

I experienced tiredness, mild nausea, and slight hair loss after TACE (transarterial chemoembolization).

Comment from: bilmlbs, 65-74 Male (Patient) Published: August 25

I was diagnosed with hepatocellular carcinoma a few months ago. The tumor is now approximately 10 cm x 11 cm. I underwent my first TACE (transarterial chemoembolization) procedure on 8/11/2015 (300 microns injected into the breast). The first 4 or 5 days after the TACE I slept a lot; no nausea to speak of, but my thirst was almost overwhelming. Yes, I incurred a loss of appetite primarily because I was just too tired to eat, plus whatever I did attempt consuming just didn't taste good or right. It is now about 10 days after the procedure and I feel only 80 percent my normal self. I am still tired and lethargic, still sleep a lot. I did incur a low grade fever (99.2 to 100.9) for the 1st 5 days.

Comment from: fstones, 55-64 Male (Patient) Published: October 29

I had the arterial chemotherapy last Thursday and Friday. One day they implanted the chemotherapy wafer and the next day went in and burned the tumors with microwaves. I felt good on Saturday and they discharged me. By 6 p m that night I had a fever and had the pain shooting up into my shoulder. For the next two days I suffered so much. If I could have moved I might have jumped out the window. Monday they gave me different pain medications which helped a bit. Today is the first day I feel a bit better. Good luck to all of you out there going through this.

Comment from: Jeff, 55-64 Male (Caregiver) Published: April 24

My husband had the chemoembolization done 6 days ago and continues to sleep 22 out of 24 hours. He did not drink more than a few sips for 2 days after and did not eat for 4 days. He lost 17 pounds in 4 days. He described searing, intense pain when the chemo was injected into the liver and contributed to his blood pressure going up to 210/146, and vomiting. He is improving each day and no longer has nausea or pain but continues to have extreme fatigue. They said he would have fatigue, pain and nausea a few days and would gradually get better so each day is improving for him.

Comment from: yelrose48, 65-74 Female (Patient) Published: March 03

My side effects from arterial chemotherapy are mild pain and nausea.

SLIDESHOW

What Is Pot? Medical Marijuana Laws, Uses, Safety See Slideshow